Alert archive / Alabama / Marine Weather Statements in 2011
Marine Weather Statement 2, NWS Mobile, AL
NWS Mobile, AL issued this marine weather statement at May 13, 2011, 6:22 PM CDT. It was in force for 115 min.
The area
The counties it named.
The facts
- Issued
- May 13, 2011, 6:22 PM CDT (23:22 UTC)
- Expired
- May 13, 2011, 8:17 PM CDT
- In force
- 115 min
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
548 FZUS74 KMOB 132322 MWSMOB MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 622 PM CDT FRI MAY 13 2011 GMZ650-655-140200- /O.NEW.KMOB.MA.S.0002.110513T2322Z-110514T0200Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 622 PM CDT FRI MAY 13 2011 ...WATERSPOUTS WILL BE POSSIBLE OVER THE NEAR SHORE GULF COASTAL WATERS AND AREA BAYS AND WATERWAYS THROUGH 900 PM. A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE NEAR SHORE GULF WATERS FROM DESTIN FL TO ORANGE BEACH AL...AND ARE DRIFTING TO THE EAST AT AROUND 20 KNOTS. THE ATMOSPHERIC CONDITIONS ARE CONDUCIVE FOR THE FORMATION OF WATERSPOUTS NEAR ANY SHOWER AND THUNDERSTORM ACTIVITY THIS EVENING...WITH A FEW POSSIBLE AFFECTING THE BEACHES AND IMMEDIATE COASTAL SECTIONS. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. $$
1 follow-up statement
627 FZUS74 KMOB 140117 MWSMOB MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 817 PM CDT FRI MAY 13 2011 GMZ650-655-140230- /O.CAN.KMOB.MA.S.0002.000000T0000Z-110514T0200Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 817 PM CDT FRI MAY 13 2011 THE STRONG LINE OF SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE NEAR SHORE GULF WATERS HAS MOVED EAST OF THE AREA. THEREFORE...THE MARINE WEATHER STATEMENT HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at May 13, 2:43 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 13, 2:43 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 243 PM CDT FRI MAY 13 2011 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THIS AFTERNOON WILL LIKELY BE ONGOING AT SUNSET SCATTERED ACROSS THE ENTIRE FORECAST AREA BUT TRENDING DOWN ON INTENSITY AS NIGHT FALLS. MIGHT BE A FEW STRONG OR POSSIBLY SEVERE STORMS THIS AFTERNOON BUT OVERALL THE RISK FOR SEVERE IS FAIRLY LOW WITH HAIL AND STRONG GUSTY SURFACE WINDS NEAR THE STRONGER STORMS INTO THE LATE AFTERNOON. LOOKS LIKE CONVECTION WILL EASE UP SOME EARLY THIS EVENING THEN REDEVELOP AS THE COLD FRONT APPROACHES LATER THIS EVENING...BUT NOT EXPECTED TO BECOME SEVERE. THE COLD FRONT SHOULD BE NEAR MOBILE AND EXTENDING NORTHEAST ALONG INTERSTATE 65 AROUND MIDNIGHT OR SO. SHOWERS GRADUALLY ENDING OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA AS THE FRONT NEARS PENSACOLA AROUND SUNRISE. MAY BE SOME LINGERING SHOWERS INTO EARLY AFTERNOON OVER THE FAR EASTERN ZONES. TEMPERATURES WILL COOL AS THE FRONT MOVES EAST AND THE HIGH BUILDS IN. SATURDAY AND SUNDAY HIGHS AROUND 80 WITH ANOTHER SURGE OF COOLER AIR RIDING SOUTHEAST AROUND THE UPPER LOW WILL MOVE OVER THE FORECAST AREA MONDAY. THIS COOLER AIR SURFACE AND ALOFT MAY BE JUST ENOUGH TO GENERATE A FEW THUNDERSTORMS OVER THE NORTHEAST HALF ON MONDAY...SOME HAIL AND GUSTY WINDS ARE NOT OUT OF THE QUESTION. MONDAY HIGHS IN THE MIDDLE 70S WITH A LOW MONDAY NIGHT UPPER 40S TO LOWER 50S. /11 .LONG TERM...(TUESDAY THROUGH FRIDAY)AFTER A COOL START TO THE DAY TUESDAY AND A COOL(FOR THIS TIME OF YEAR) AFTERNOON...ANOTHER COOL NIGHT TUESDAY NIGHT BEFORE TEMPERATURES BEGIN TO WARM BACK TO NEAR NORMAL. AN APPROACHING UPPER SYSTEM AND SURFACE FRONT WILL BRING A CHANCE FOR THUNDERSTORMS BACK TO THE AREA. /11 && .AVIATION...MVFR CONDITIONS OVER MOST OF THE AREA THIS AFTERNOON...A FEW SPOTS OF VFR AND A FEW SPOTS OF IFR. IFR IN AND NEAR THE SHOWERS AND THUNDERSTORMS. WOULD EXPECT SOME PATCHES OF DENSE FOG ACROSS THE AREA IN ADVANCE OF THE FRONT AND IN AREAS WHERE A MORE SUBSTANTIAL RAIN FALL OCCURRED. COLD FRONT CROSSING THE AREA OVERNIGHT WILL TURN THE WINDS TO WEST THEN NORTHERLY AS CEILINGS BECOME MVFR SATURDAY MORNING. /11 && .MARINE...HIGH PRESSURE OVER THE EASTERN GULF TODAY WILL WEAKEN AND MOVE EAST AS A COLD FRONT MOVES ACROSS THE MARINE AREA TONIGHT. SCATTERED STORMS...SOME STRONG OVER THE COASTAL AND OFFSHORE WATERS THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING. SHOWERS AND THUNDERSTORMS NOT ENDING OVER THE EASTERN ZONES UNTIL CLOSER TO DAYLIGHT AS THE FRONT PASSES. THE FRONT MOVING EAST OF THE SOUTHEAST MARINE WATERS SATURDAY MORNING. A MODERATE TO STRONG WEST TO NORTHWEST FLOW THROUGH SUNDAY NIGHT. WINDS SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORIES BUT MAY OCCASIONALLY SEE SUSTAINED WINDS NEAR 20 KNOTS. WINDS BECOME MORE WESTERLY SUNDAY NIGHT THEN TURN MORE NORTHWEST AS ANOTHER SURGE OF COOLER AIR FLOWS SOUTHEAST OVER THE GULF WATERS DURING THE DAY MONDAY. /11 && .FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON WILL PROVIDE SOME SPOTTY RAINFALL AMOUNTS UP AROUND A HALF INCH. SOME PATCHES OF FOG DEVELOPING THIS EVENING IN ADVANCE OF THE COLD FRONT. COLD FRONT CROSSING THE AREA OVERNIGHT WILL BRING COOLER AIR TO THE AREA OVER THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. SURFACE HUMIDITY DROPPING BELOW 40 PERCENT BY SUNDAY. WINDS BEHIND THE FRONT MOSTLY NORTHWEST TO NORTHEAST INTO NEXT WEEK. /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 65 82 57 79 / 40 10 05 05 PENSACOLA 70 83 61 81 / 50 30 05 05 DESTIN 70 82 65 80 / 50 30 05 05 EVERGREEN 64 83 54 79 / 40 20 05 05 WAYNESBORO 59 80 52 78 / 40 10 05 05 CAMDEN 64 80 54 78 / 40 10 10 05 CRESTVIEW 64 86 55 81 / 50 40 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 13, 3:55 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 355 PM CDT FRI MAY 13 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-142100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 355 PM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... .DAY ONE...THIS AFTERNOON AND SATURDAY SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE...MAINLY NORTH OF I-10 AND EAST OF I-65 WILL MOVE NORTHEAST THROUGH THE AFTERNOON. STRONG GUSTY SURFACE WINDS HAIL UP TO DIME SIZE POSSIBLE FROM THE STRONGER STORMS. A COLD FRONT WILL MOVE EAST ACROSS SOUTHEAST MISSISSIPPI LATE THIS EVENING AND INTO SOUTHWEST ALABAMA AROUND MIDNIGHT. THE FRONT MOVING ACROSS THE FLORIDA PANHANDLE BY SUNRISE. A FEW SHOWERS AND THUNDERSTORMS POSSIBLE IN ADVANCE OF THE FRONT. PATCHES OF DENSE FOG DEVELOPING THIS EVENING...ESPECIALLY IN AREAS THAT RECEIVED A HEAVIER RAIN. WINDS OVER THE MARINE AREA WILL INCREASE FOLLOWING THE FRONT...SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT AND SATURDAY...ESPECIALLY OFFSHORE WHERE WINDS WILL BE STRONGER. .DAYS TWO THROUGH SEVEN..SATURDAY NIGHT THROUGH THURSDAY. ANOTHER SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS ON MONDAY...ESPECIALLY OVER NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA... AS AN UPPER LEVEL JET STREAM MOVES ACROSS THE REGION. A LIMITING FACTOR FOR STRONG OR SEVERE THUNDERSTORM DEVELOPMENT WILL BE WHETHER OR NOT THERE IS SUFFICIENT MOISTURE FOR CONVECTIVE DEVELOPMENT ON MONDAY AFTERNOON. WINDS OVER THE MARINE AREA WILL REMAIN MODERATE WITH SEAS 3 TO 5 FEET THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 13, 2:45 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 245 PM CDT FRI MAY 13 2011 ALZ054>056-059-060-FLZ003-132030- ESCAMBIA AL-COVINGTON AL-CONECUH AL-MONROE AL-WILCOX AL- INLAND SANTA ROSA FL- 245 PM CDT FRI MAY 13 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESCAMBIA...SOUTHWESTERN COVINGTON...SOUTHWESTERN CONECUH...MONROE AND SOUTHERN WILCOX COUNTIES IN SOUTHWEST ALABAMA...NORTHEASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...THROUGH 330 PM CDT... AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF FRISCO CITY TO 14 MILES WEST OF CRESTVIEW...AND MOVING NORTHEAST AT 30 MPH. THESE STRONG THUNDERSTORMS WILL BE NEAR... FRISCO CITY...I65 AND AL 41...BREWTON AROUND 255 PM CDT... MCLELLAN...EXCEL AROUND 300 PM CDT... REPTON AROUND 305 PM CDT... MONROEVILLE...I65 AND CR 6 AROUND 310 PM CDT... CASTLEBERRY AROUND 315 PM CDT... BOYKIN AROUND 320 PM CDT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 61 AND 99. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. &&
Local storm report, May 13, 2:47 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
247 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG WAWBEEK 31.03N 87.36W
05/13/2011 ESCAMBIA AL EMERGENCY MNGR
ONE LARGE OAK TREE REPORTED ACROSS THE ROAD IN WAWBEEK.
&&
GENEJLocal storm report, May 13, 3:03 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND DMG BRANTLEY 31.58N 86.26W
05/13/2011 CRENSHAW AL EMERGENCY MNGR
TREE REPORTED DOWN IN BRANTLY.
&&
GENEJLocal storm report, May 13, 3:04 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
304 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL LUVERNE 31.72N 86.26W
05/13/2011 E0.50 INCH CRENSHAW AL EMERGENCY MNGR
MARBLE HAIL REPORTED ON SOUTH SIDE OF LUVERNE.
&&
GENEJSpecial weather statement, May 13, 3:47 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 347 PM CDT FRI MAY 13 2011 ALZ055-132130- MONROE AL- 347 PM CDT FRI MAY 13 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONROE COUNTY IN SOUTHWEST ALABAMA...THROUGH 430 PM CDT... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF MONROEVILLE...OR 9 MILES SOUTH OF FRANKLIN...AND MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... PETERMAN AROUND 405 PM CDT... BEATRICE...CORDUROY STATION...TURKESTAN...MIDWAY AROUND 430 PM CDT... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THIS STORM APPROACHES. &&
Local storm report, May 13, 4:38 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
438 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 E OPP 31.28N 86.24W
05/13/2011 E1.00 INCH COVINGTON AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED NEAR OPP.
&&
KCThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:17 PM CDT | Special Marine Warning | MOB | 58 min | |
| May 13, 1:09 PM CDT | Special Marine Warning | MOB | 66 min | |
| May 13, 1:44 PM CDT | Special Marine Warning | MOB | 61 min | |
| May 13, 2:24 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 51 min |
| May 13, 3:16 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 16 min |
| May 13, 3:42 PM CDT | Special Marine Warning | MOB | 2 hr | |
| May 13, 4:15 PM CDT | Special Marine Warning | MOB | 60 min | |
| May 13, 5:17 PM CDT | Special Marine Warning | MOB | 28 min | |
| May 13, 6:38 PM CDT | Special Marine Warning | MOB | 67 min |
Nearby
Marine Weather Statements in Alabama, 2011Every marine weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.